UNIGE document Scientific Article - Case report
previous document  unige:45337  next document
add to browser collection
Title

Dramatic post-cardiotomy outcome, due to severe anaphylactic reaction to protamine

Authors
Published in European journal of cardio-thoracic surgery. 2003, vol. 24, no. 2, p. 325-7
Abstract Immunologic reactions to protamine sulfate during cardiac surgery are very rare. The frequency and outcome of such adverse reactions is unclear. We report a case of lethal anaphylactic reaction to protamine that occurred in a non-diabetic patient following the uneventful replacement of the ascending aorta. We also briefly review the mechanisms of this adverse reaction and emit some considerations on the management of this situation.
Keywords Anaphylaxis/chemically inducedAorta/surgeryAortic Aneurysm/surgeryBlood Vessel Prosthesis ImplantationCardiopulmonary BypassFatal OutcomeHeart-Assist DevicesHeparin Antagonists/adverse effectsHumansMaleMiddle AgedPostoperative Complications/chemically inducedProtamines/adverse effects
Identifiers
PMID: 12895638
Full text
Article (Published version) (79 Kb) - document accessible for UNIGE members only Limited access to UNIGE
Structures
Research group Chirurgie cardio-vasculaire (105)
Citation
(ISO format)
PANOS, Aristotelis et al. Dramatic post-cardiotomy outcome, due to severe anaphylactic reaction to protamine. In: European journal of cardio-thoracic surgery, 2003, vol. 24, n° 2, p. 325-7. doi: 10.1016/S1010-7940(03)00252-5 https://archive-ouverte.unige.ch/unige:45337

428 hits

0 download

Update

Deposited on : 2015-01-15

Export document
Format :
Citation style :